Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Numbness, pain and spasm in the shoulder and upper back. Fatty tumor in the shoulder blade. On steroid shots. Need to be removed?

I have what I believe its called a fatty tumor on my shoulder blade. I saw my family doctor 3 years ago he said its harmless since it does not hurt. Also at the same time I noticed this tumor growing I have been experiencing numbness, sore, spasm and tingling feeling on my neck and shoulders and upper back. I saw a neurologist he requested an MRI on my neck and did nerve test. My nerves are fine and MRI shows I only have bulge on my neck. He recommended steroid shots or zanaflex. i opted for zanaflex. But I am still annoyed with the numbness and tingling and tension causing headaches so I started seeing a chiropractor for 6 months. Then yesterday i noticed my fatty tumor has grown so I researched and learned about neural fibrolipoma - could this be whats causing the numbness and tingling. I tried scheduling an appt with a general surgeon to maybe get it removed, they told me I needed to see and Ortho. The ortho wont schedule until they get my records from the Neurologist. Is there anything else I need to be doing differently? I want the tumor removed.
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The symptoms that you are having in the upper back could be related to a nerve compression caused by the benign fatty tumor that you are having. In case there is any growth in size or symptoms then surgical removal is recommended.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal ,
Answered: Sun, 23 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor